Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Systemic Lupus and "After Cataracts" Surgery
    avatar
    markh3 posted:
    My wife is 60 and has SLE and cataracts. Is "YAG Laser" contraindicated for Systemic Lupus patients? Is there another alternative for removing "After Cataracts"?What is the difference between "Excimer Laser" Surgery for Cataracts & "YAG laser" for Capsulotomy?
    We are not able to get these questions answered anywhere. We are starting to get very nervous about this situation. All help is very much appreciated.
    Thank You.
    Reply
     
    avatar
    lupylisa44 responded:
    I am not sure what you mean by "after cataracts" Do you mean the laser procedure to remove debris and floaters? I had cataract surgery when I was 35. My cataracts were caused by steroids. After the surgery was commplete on both eyes, my eye doctor used a laser to remove floaters. I am not sure which laser they used, but there were no contraindications for lupus patients. The procedure went very well, although I still have floaters. It looks like a flock of birds flying across my eyes.

    Lupylisa
    With love, with patience and with faith, we'll make our way.
     
    avatar
    markh3 replied to lupylisa44's response:
    Thanks for your response.

    After cataract surgery, sometimes a white cloud develops in back of the new implanted lens (in the capsule). This is known as an "After-Cataract" and is removed with a "YAG laser" capsulotomy.

    The "YAG laser" is supposed to be different than the "excimer laser" surgery but we don't know how. This is what we are trying to find out.

    Sincerely,

    Mark
     
    avatar
    lupylisa44 replied to markh3's response:
    Here are some links that may help answer you questions:

    http://www.eyecareamerica.org/eyecare/tmp/laser-surgery-of-the-eye.cfm
    http://www.ncbi.nlm.nih.gov/pubmed/1549996

    http://www.sankaranethralaya.org/lasik-excimer.html

    http://supereyes.com/2011/06/30/types-of-laser-surgery-following-cataract-surgery-lasik-prk-yag-laser/

    http://www.visionrx.com/library/enc/enc_lasers.asp

    http://www.ophthalmologyweb.com/Tech-Spotlights/26432-YAG-Laser-Cataract-Surgery/

    http://www.mrl.columbia.edu/ntm/level2/ch02/html/l2c02s11.html

    http://www.thelancet.com/journals/lancet/article/PII0140-6736(92)92891-I/abstract
    http://www.scripps.org/locations/hospitals__scripps-memorial-hospital-la-jolla/services/eye-care__eye-care/laser-treatment
    With love, with patience and with faith, we'll make our way.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    StressExpert
    There is a big connection between stress and lupus. Although it doesn't actually cause lupus, it certainly exacerbates it. An article from ... More
    Was this Helpful?
    19 of 19 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.